Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 15, 2001, 3:47 PM MDT for Fremont County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2001, 3:47 PM MDT (21:47 UTC)
- Expired
- Jul 15, 2001, 4:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 152148 SVRRIW WYC013-152215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 347 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN WEST CENTRAL WYOMING * UNTIL 415 PM MDT * AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL FREMONT COUNTY...OR ABOUT 28 MILES SOUTHEAST OF RIVERTON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHEASTERN FREMONT COUNTY IN WEST CENTRAL WYOMING THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO ONE INCH IN DIAMETER. WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND... LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4276 10827 4255 10823 4255 10776 4283 10776 C. BAKER WCJIN-WYNW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT SUN JUL 15 2001 CONVCTN MAINLY OVR N HALF OF CWA WITH ISOLD TS SO FAR S HALF. FCST PROB TNGT POPS. SATL LOOP SHOWS UPR LVL DISTURBANCE MOVG THRU WY AS MAIN VORT SPINS IN ID. THIS WL AID TS DEVELOPMENT IN N/NE CWA THUR THE EVE HRS. SPC WATCH BOX IN EFFECT TIL 02Z. LESS TS ACTIVITY IN THE CWA BEHIND THIS WV. MILD LOWS. ON MON MID/UPR LVL DRYING TO TAKE OVR IN SW FLOW. LOW LVL DEWPTS WL STILL BE ENOUGH TO SUPPORT LOW SCT TS IN THE NORTH AND E CWA. ISOLD SEEMS BEST OTHER PLACES. KCPR MAY LOSE DEWPT LTR IN DAY BUT WL GO WDLY SCT THERE. WRMR HIGHS MOST PLACES WITH MORE SUNSHINE EXPECTED. MOST OF THE ACTIVITY WL DECR BY MIDNT MON NT AND WL KEEP POPS SAME. MILD LOWS. TUE LOOKS ABT SAME WITH BEST CHC POPS FAR N AND NE CWA WHR DEWPTS TO RESIDE. HIGHS ABT SAME AS MON AS 700MB TEMPS LTL CHANGED. IN EXTNDD UPR SYS TO SPIN TO THE NW OF WY AND MOV THRU CANADA MIDWEEK. THIS KEEPS SW FLO OVR WY THRU THU. THEN MRF TURNS FLOW MORE WSW TWD NEXT WKEND AND WRMR TEMPS. THE MAIN PROB WL BE PCPN CHC. RH PROGS KEEP BTR MSTR FAR N AND E PTN CWA WED-FRI. TEMPS MILD THRU THURS THEN GRADUAL WARMING INTO WEEKEND. P .RIW...NONE AR
In the hours before
Special weather statement, Jul 15, 12:12 PM MDT, 3 hours 35 minutes before
WYZ004-005-008-009-015-026>028-152000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1212 PM MDT SUN JUL 15 2001 ...THERE IS A SLIGHT RISK OF SEVERE WEATHER IN PARTS OF NORTH CENTRAL AND EAST CENTRAL WYOMING...THIS AFTERNOON AND EVENING... SPOTTER ACTIVATION MAY BE NECESSARY IN PARK...BIG HORN...WASHAKIE... HOT SPRINGS...AND JOHNSON COUNTIES. DISCUSSION...A WEATHER DISTURBANCE WILL MOVE THROUGH WYOMING THIS AFTERNOON. THE AIRMASS WILL BECOME VERY UNSTABLE AND AMPLE MOISTURE IS STILL AVAILABLE. THUNDERSTORMS WILL OCCUR IN THESE AREAS THIS AFTERNOON AND EARLY EVENING. A FEW MAY BECOME SEVERE WITH HAIL AND DAMAGING WINDS. HEAVY RAIN IS POSSIBLE WITH SOME STORMS. THIS MAY PRODUCE SOME LOCALIZED FLOODING. WCJIN-WYNW-WYNE AR
Special weather statement, Jul 15, 12:12 PM MDT, 3 hours 35 minutes before
WYZ004-005-008-009-015-026>028-152000- SEVERE WEATHER OUTLOOK...CORRECTED TO ADD NATRONA COUNTY NATIONAL WEATHER SERVICE RIVERTON WY 1212 PM MDT SUN JUL 15 2001 ...THERE IS A SLIGHT RISK OF SEVERE WEATHER IN PARTS OF NORTH CENTRAL AND EAST CENTRAL WYOMING...THIS AFTERNOON AND EVENING... SPOTTER ACTIVATION MAY BE NECESSARY IN PARK...BIG HORN...WASHAKIE... HOT SPRINGS...NATRONA...AND JOHNSON COUNTIES. DISCUSSION...A WEATHER DISTURBANCE WILL MOVE THROUGH WYOMING THIS AFTERNOON. THE AIRMASS WILL BECOME VERY UNSTABLE AND AMPLE MOISTURE IS STILL AVAILABLE. THUNDERSTORMS WILL OCCUR IN THESE AREAS THIS AFTERNOON AND EARLY EVENING. A FEW MAY BECOME SEVERE WITH HAIL AND DAMAGING WINDS. HEAVY RAIN IS POSSIBLE WITH SOME STORMS. THIS MAY PRODUCE SOME LOCALIZED FLOODING. WCJIN-WYNW-WYNE AR
Special weather statement, Jul 15, 1:58 PM MDT, 1 hour 49 minutes before
WYZ005-008-009-026>028-160200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 158 PM MDT SUN JUL 15 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM MDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT FOR PORTIONS OF NORTHERN WYOMING. THE FOLLOWING COUNTIES ARE INCLUDED IN THIS WATCH: HOT SPRINGS...BIG HORN...WASHAKIE AND JOHNSON. THE MAIN THREAT FROM THESE STORMS IS HAIL UP TO TWO INCHES IN DIAMETER AND WINDS GREATER THAN 60 MPH. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AGENCIES AS THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. SULLIVAN WCJIN-WYNW-WYNE
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:20 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 25 min |
| Jul 15, 4:45 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 25 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.